# SDR CA030729016

- Difficulty date: July 10, 2003
- Submitted: August 18, 2003
- Operation: General aviation
- Make and model: Hughes 500N
- Aircraft time: 8,792 hours
- Engine: Allsn 250C20R
- System (JASC): 6720 · Tail Rotor Control System
- Part: Control Cable
- Part number: 500N720155
- Condition: Failed
- Location: T/R Pedal
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AT PREFLT, PILOT REPORTED A 'BINDING' AT EXTREME RT PEDAL. MAINT DISCONNECTED SECTIONS OF SYS & COULDN`T REPEAT. DAYS LATER PILOT REPORTED SIMILAR BINDING PLUS A 'BANG' BEFORE MOVING SMOOTHLY AGAIN. DURING INVEST,  ENGINEERING FOUND BINDING WHERE 2 CABLES JOIN TOGETHER AT TAILBOOM DISCONNECT. INNER CABLE HAS A MACHINED HEX SECTION THAT MATES WITH A HEX INSIDE CABLE SHEATH. AT EXTREME, PEDAL INNER HEX EXITS SHEATH HEX & IS PRELOADED, & TWISTED (10-20 INCH). WHEN PEDALS WERE MOVED TOWARD NEUTRAL INNER CABLE HEX ATTEMPTED TO ENTER SHEATH HEX, & BECAUSE OF A MISALIGNMENT, BOUND UP, & WHEN ENOUGH PRESSURE EXISTED, IT WOULD SNAP INTO ALIGNMENT (CAUSING BANG & BINDING). BOTH CABLES CHANGED, RETURN TO SERVICE.
